Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 9, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 11, 2022, 2:38 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Mar 11, 2022, 3:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2022, 2:38 AM CST (08:38 UTC)
- In effect from
- Mar 11, 2022, 3:00 PM CST
- Expired
- Mar 12, 2022, 12:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988 WWUS74 KBRO 110838 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 238 AM CST Fri Mar 11 2022 TXZ251-254>257-351-111745- /O.NEW.KBRO.WI.Y.0009.220311T2100Z-220312T0600Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 238 AM CST Fri Mar 11 2022 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
959 WWUS74 KBRO 111130 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 530 AM CST Fri Mar 11 2022 TXZ251-254>257-351-112000- /O.NEW.KBRO.FG.Y.0008.220311T1130Z-220311T1500Z/ /O.CON.KBRO.WI.Y.0009.220311T2100Z-220312T0600Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 530 AM CST Fri Mar 11 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, north winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...For the Dense Fog Advisory, until 9 AM CST this morning. For the Wind Advisory, from 3 PM this afternoon to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ249-250-252-253-353-111500- /O.NEW.KBRO.FG.Y.0008.220311T1130Z-220311T1500Z/ Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 530 AM CST Fri Mar 11 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Hidalgo, Jim Hogg, Brooks, and Starr Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
846 WWUS74 KBRO 111437 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 837 AM CST Fri Mar 11 2022 TXZ251-254>257-351-112245- /O.CAN.KBRO.FG.Y.0008.000000T0000Z-220311T1500Z/ /O.CON.KBRO.WI.Y.0009.220311T2100Z-220312T0600Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 837 AM CST Fri Mar 11 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Move light and moderate weight items...such as patio furniture...empty trash cans...and portable basketball posts...indoors. && $$ TXZ249-250-252-253-353-111700- /O.EXT.KBRO.FG.Y.0008.000000T0000Z-220311T1700Z/ Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 837 AM CST Fri Mar 11 2022 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Hidalgo, Jim Hogg, Brooks, and Starr Counties. * WHEN...Until 11 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Castillo
838 WWUS74 KBRO 111641 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1041 AM CST Fri Mar 11 2022 TXZ249-250-252-253-353-111745- /O.CAN.KBRO.FG.Y.0008.000000T0000Z-220311T1700Z/ Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 1041 AM CST Fri Mar 11 2022 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities continue to improve across portions of the Rio Grande Valley and northern ranchlands this morning. Patchy fog will linger across the area reducing visibilities to 3 to 5 miles in general with isolated areas reduced to one mile. $$ TXZ251-254>257-351-120045- /O.CON.KBRO.WI.Y.0009.220311T2100Z-220312T0600Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1041 AM CST Fri Mar 11 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Move light and moderate weight items...such as patio furniture...empty trash cans...and portable basketball posts...indoors. && $$ Castillo
491 WWUS74 KBRO 112040 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 240 PM CST Fri Mar 11 2022 TXZ251-254>257-351-120445- /O.EXT.KBRO.WI.Y.0009.220311T2100Z-220312T1200Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 240 PM CST Fri Mar 11 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Move light and moderate weight items...such as patio furniture...empty trash cans...and portable basketball posts...indoors. && $$ Castillo
666 WWUS74 KBRO 120353 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 953 PM CST Fri Mar 11 2022 TXZ251-254>257-351-121200- /O.CON.KBRO.WI.Y.0009.000000T0000Z-220312T1200Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 953 PM CST Fri Mar 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
085 WWUS74 KBRO 120923 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 323 AM CST Sat Mar 12 2022 TXZ251-254-255-121030- /O.CAN.KBRO.WI.Y.0009.000000T0000Z-220312T1200Z/ Inland Kenedy-Inland Willacy-Inland Cameron- Including the cities of Sarita, Raymondville, Brownsville, and Harlingen 323 AM CST Sat Mar 12 2022 ...WIND ADVISORY IS CANCELLED... Surface observations indicate that winds have diminished slightly and below established Wind Advisory criteria. As a result, the Wind Advisory for the inland portions of Cameron, Willacy, and Kenedy counties has been cancelled. $$ TXZ256-257-351-121800- /O.EXT.KBRO.WI.Y.0009.000000T0000Z-220312T1800Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 323 AM CST Sat Mar 12 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
934 WWUS74 KBRO 121748 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1148 AM CST Sat Mar 12 2022 TXZ256-257-351-121900- /O.EXP.KBRO.WI.Y.0009.000000T0000Z-220312T1800Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1148 AM CST Sat Mar 12 2022 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Winds have fallen below Wind Advisory criteria, but will remain breezy this afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 10:50 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 10, 10:50 PM CST, 3 hours 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1050 PM CST Thu Mar 10 2022
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...MVFR to IFR conditions give way to LIFR conditions
late tonight with widespread fog and dense fog developing across
the RGV. A Dense Fog Advisory may be needed. A cold front with
strong northerly winds arrives into Friday afternoon, becoming
windy by late afternoon. A Wind Advisory may be needed.
&&
.PREV DISCUSSION... /issued 533 PM CST Thu Mar 10 2022/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...MVFR to IFR conditions are expected to deteriorate
this evening to LIFR conditions late tonight with widespread fog
and dense fog possible across the RGV through daybreak Friday. A
Dense Fog Advisory may be needed tonight. A strong cold front is
expected to arrive Friday afternoon with strong northerly winds. A
Wind Advisory may be needed late Friday.
PREV DISCUSSION... /issued 249 PM CST Thu Mar 10 2022/
SHORT TERM (Tonight through Friday Night): Mesoscale features continue
to influence the current weather conditions across the Rio Grande
Valley and northern ranchlands this afternoon. MSAS current
indicates high pressure at the surface across the upper portions of
the Rio Grande Valley and low pressure across the western Gulf of
Mexico. In addition...a sharp temperature gradient persists across
the Rio Grande Valley with temperatures in the upper 50s to near 60
west to the upper 60s to lower 70s east. This continues to provide
low to mid level clouds across most of deep south Texas with some
light rain and patchy mist across the lower and middle portions of
the RGV. Tonight's forecast will continue to be highly dependent on
mesoscale features as a coastal low/trough across the western Gulf
of Mexico moves northward across the lower Texas coast tonight as a
warm front lifts northward across the western Gulf of Mexico. Will
likely see areas of drizzle and fog develop across portions of the
CWA tonight as a result and some patches of dense fog will also
likely develop late tonight into early Friday morning. A Dense Fog
Advisory may be needed for portions of deep south Texas later
tonight into Friday morning as a result. The drizzle and fog Friday
morning should diminish from west to east as southwest to west winds
develop across the western portions of deep south Texas Fri morning
and drier air moves eastward Fri afternoon. This will allow
temperatures to warm into the lower to middle 80s across the middle
and upper portions of the RGV Fri afternoon before a strong cold
front moves into the northern ranchlands Fri afternoon and into the
Rio Grande Valley Friday evening. After coordination with WFO
CRP...have adjusted temperatures cooler than the NBM for Friday
(blend of NBM10 and NBM25 percentile guidance) as the cold airmass
across the northern and central plains of the United States spills
into the southern plains tomorrow. Temperatures will fall rapidly
behind the front and lows Fri night will reach the middle to upper
30s north to lower 40s south. As a result...wind chill temperatures
will "feel like" freezing temperatures (28-32F) across the northern
ranchlands Fri night and just above freezing (32-34F) across the Rio
Grande Valley early Sat morning.
Expect to see very light precipitation amounts across the CWA
tonight through Friday morning. May see some additional rain amounts
with the front across portions of the Rio Grande Valley Fri
afternoon through Fri evening but they will continue to be light in
general.
LONG TERM (Saturday through Thursday): A 500 mb trough will
continue to move eastward off the eastern seaboard through the
weekend with zonal flow returning to Deep South Texas. At the
surface, high pressure will build along eastern Texas and move
northeastward. This will allow a return to easterly to
southeasterly flow and warming temperatures. Another 500 mb
trough will move across the Great Basin and swing through Texas
bringing with it a cold front Monday evening/overnight, which will
briefly bring back northerly winds. This front continues to look
weak, dry, and only dropping temperatures by a few degrees.
Southeasterly winds will return by Wednesday night as high
pressure builds back into the area.
Temperatures will remain cool on Saturday in wake of Fridays cold
front with highs in the 50s and 60s and Saturday night lows in
the 30s and 40s. Temperatures begin to rebound on Sunday and warm
into the 70s and 80s by Monday and remaining in the 70s and 80s
through the rest of the week with overnight lows gradually warming
as well.
MARINE (Now through Friday night): Seas were near 3 feet with
east winds near 14 knots at buoy020 at 1:30 pm this afternoon.
Light to moderate east winds will prevail across the coastal
waters tonight as a weak coastal low/trough across the western
Gulf of Mexico lifts northward with a warm front. Winds will veer
to the south to southwest Friday as the surface low/warm front
move northward towards the upper Texas coast Fri afternoon. A
strong cold front will then move through the northern coastal
waters Fri afternoon and through the rest of the coastal waters
Fri evening. A Gale Watch has been issued for all of the coastal
waters from Friday afternoon through Saturday morning as very
strong north winds with frequent gusts to gale force are likely
especially across the offshore waters in the wake of the front.
Saturday through Wednesday: A Gale Watch has been posted for the
Laguna Madre and Gulf waters into midday Saturday due to the passage
of a cold front bringing strong northerly winds and elevated seas in
its wake. Small Craft Advisories will likely then be needed into
Saturday night before winds calm and seas lower into Sunday.
Favorable conditions are expected to return form Monday ahead of
another cold front that could lead to caution on the waters for
Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 61 76 40 57 / 10 10 10 0
BROWNSVILLE 63 79 41 59 / 10 10 20 10
HARLINGEN 63 80 39 59 / 10 10 20 0
MCALLEN 61 81 40 62 / 10 0 20 0
RIO GRANDE CITY 61 83 40 64 / 0 10 10 0
SOUTH PADRE ISLAND 63 69 45 55 / 10 10 20 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Friday afternoon through Saturday morning for
GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
56-Hallman...AviationHazardous weather outlook, Mar 10, 4:20 PM CST, 10 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 420 PM CST Thu Mar 10 2022 TXZ248>257-351-353-111100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr- Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy-Northern Hidalgo- 420 PM CST Thu Mar 10 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible at the local beaches Friday through Tuesday. A Wind Advisory is possible Friday night for coastal portions of Deep South Texas and the Rio Grande Valley. A Wind Chill Advisory may be needed for portions of the northern ranchlands Friday night into early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-111100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado-Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX-Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-Gulf waters from Port Mansfield to the Rio Grande out 20 nm-Gulf waters from Baffin Bay to Port Mansfield out 20 nm-Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm-Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 420 PM CST Thu Mar 10 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Watch is in effect for all of the lower Texas coastal waters Friday night through Saturday morning. Small Craft Advisories are likely across Gulf waters Saturday afternoon through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Speece
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:35 AM CST | Gale Warning | BRO | 33 hr | |
| Mar 11, 2:35 AM CST | Marine Dense Fog Advisory | BRO | 7 hr | |
| Mar 11, 5:30 AM CST | Dense Fog Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more | 5 hr |
| Mar 11, 9:12 AM CST | Rip Current Statement | BRO | Kenedy | 41 hr |
| Mar 11, 9:12 AM CST | High Surf Advisory | BRO | Kenedy | 33 hr |
| Mar 11, 11:19 AM CST | Wind Chill Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.